Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 7, NWS Pocatello, ID

November 11, 2011

NWS Pocatello, ID issued this winter storm warning at Nov 11, 2011, 2:09 PM MST. It took effect at Nov 11, 2011, 5:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 2:09 PM MST (21:09 UTC)
In effect from
Nov 11, 2011, 5:00 PM MST
Expired
Nov 12, 2011, 10:11 AM MST
In force
17 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS45 KPIH 112109
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MST FRI NOV 11 2011

IDZ018-121230-
/O.NEW.KPIH.WS.W.0007.111112T0000Z-111112T1800Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
209 PM MST FRI NOV 11 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 11 AM MST SATURDAY.

* TIMING...DEVELOPING THIS EVENING AND LASTING INTO EARLY
  SATURDAY.

* MAIN IMPACT...HEAVY SNOW WITH ACCUMULATIONS OF 5 TO 10 INCHES COMBINED
  WITH GUSTY WINDS COULD CREATE LARGE DRIFTS AND DANGEROUS DRIVING
  CONDITIONS.

* LOCATIONS INCLUDE...STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ031-121230-
/O.NEW.KPIH.WS.W.0007.111112T0000Z-111112T1800Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...CAREY
209 PM MST FRI NOV 11 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST SATURDAY FOR ELEVATIONS ABOVE 6500 FEET. WINTER 
WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST
SATURDAY FOR ELEVATIONS BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET AND A WINTER WEATHER
ADVISORY FOR ELEVATIONS BELOW 6500 FEET FOR SNOW AND BLOWING
SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST
SATURDAY.

* TIMING...BEGINNING THIS EVENING AND LASTING INTO SATURDAY
  MORNING.

* MAIN IMPACT...SNOW ACCUMULATION OF 5 TO 10 INCHES LIKELY ABOVE
  6500 FEET...2 TO 5 INCHES BELOW 6500 FEET. GUSTY WINDS MAY
  CREATE BLOWING AND DRIFTING CONDITIONS. SLICK ROADS ARE LIKELY.

* LOCATIONS INCLUDE...GALENA SUMMIT...KETCHUM...SUN
  VALLEY...HAILEY...BELLEVUE AND CAREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ017-019>025-121230-
/O.NEW.KPIH.WW.Y.0022.111112T0600Z-111112T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
209 PM MST FRI NOV 11 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY.

* TIMING...BEGINNING AFTER MIDNIGHT AND LASTING THROUGH SATURDAY
  MORNING.

* MAIN IMPACT...1 TO 3 INCHES IS LIKELY WITH UP TO 5 INCHES NEAR
  MOUNTAIN PASSES. BLOWING AND DRIFTING SNOW IS ALSO LIKELY.
  SLICK ROAD CONDITIONS ARE LIKELY.

* LOCATIONS INCLUDE...REXBURG...IDAHO
  FALLS...DRIGGS...POCATELLO...BURLEY...SODA SPRINGS...PRESTON AND
  MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

VALLE
3 follow-up statements
544 
WWUS45 KPIH 121021
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MST SAT NOV 12 2011

IDZ018-121800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-111112T1800Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
321 AM MST SAT NOV 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.

* MAIN IMPACT...HEAVY SNOW WITH ACCUMULATIONS OF 5 TO 10 INCHES 
  COMBINED WITH GUSTY WINDS COULD CREATE LARGE DRIFTS AND 
  DANGEROUS DRIVING CONDITIONS. 

* LOCATIONS INCLUDE...STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ031-121800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-111112T1800Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...CAREY
321 AM MST SAT NOV 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.

* MAIN IMPACT...SNOW ACCUMULATION OF 5 TO 10 INCHES LIKELY ABOVE 
  6500 FEET...2 TO 5 INCHES BELOW 6500 FEET. GUSTY WINDS MAY 
  CREATE BLOWING AND DRIFTING CONDITIONS. SLICK ROADS ARE 
  LIKELY. 

* LOCATIONS INCLUDE...GALENA SUMMIT...KETCHUM...SUN VALLEY... 
  HAILEY...BELLEVUE AND CAREY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ017-019>025-121800-
/O.CON.KPIH.WW.Y.0022.000000T0000Z-111112T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
321 AM MST SAT NOV 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.  

* MAIN IMPACT...1 TO 3 INCHES IS LIKELY WITH UP TO 5 INCHES NEAR 
  MOUNTAIN PASSES. BLOWING AND DRIFTING SNOW IS ALSO LIKELY. 
  SLICK ROAD CONDITIONS ARE LIKELY. 

* LOCATIONS INCLUDE...REXBURG...IDAHO FALLS...DRIGGS... 
  POCATELLO...BURLEY...SODA SPRINGS...PRESTON AND MONTPELIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
427 
WWUS45 KPIH 121027 CCA
WSWPIH

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
326 AM MST SAT NOV 12 2011

IDZ018-121800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-111112T1800Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
326 AM MST SAT NOV 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.

* MAIN IMPACT...HEAVY SNOW WITH ACCUMULATIONS OF 5 TO 10 INCHES 
  COMBINED WITH GUSTY WINDS COULD CREATE LARGE DRIFTS AND 
  DANGEROUS DRIVING CONDITIONS. 

* LOCATIONS INCLUDE...STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ031-121800-
/O.CON.KPIH.WS.W.0007.000000T0000Z-111112T1800Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...CAREY
326 AM MST SAT NOV 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.

* MAIN IMPACT...SNOW ACCUMULATION OF 5 TO 10 INCHES LIKELY ABOVE 
  6500 FEET...2 TO 5 INCHES BELOW 6500 FEET. GUSTY WINDS MAY 
  CREATE BLOWING AND DRIFTING CONDITIONS. SLICK ROADS ARE 
  LIKELY. 

* LOCATIONS INCLUDE...GALENA SUMMIT...KETCHUM...SUN VALLEY... 
  HAILEY...BELLEVUE AND CAREY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ017-019>025-121800-
/O.COR.KPIH.WW.Y.0022.000000T0000Z-111112T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
326 AM MST SAT NOV 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.  

* MAIN IMPACT...1 TO 3 INCHES IS LIKELY WITH UP TO 6 INCHES NEAR 
  MOUNTAIN PASSES. BLOWING AND DRIFTING SNOW IS ALSO LIKELY. 
  SLICK ROAD CONDITIONS ARE LIKELY. 

* LOCATIONS INCLUDE...REXBURG...IDAHO FALLS...DRIGGS... 
  POCATELLO...BURLEY...SODA SPRINGS...PRESTON AND MONTPELIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
778 
WWUS45 KPIH 121711
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1011 AM MST SAT NOV 12 2011

IDZ018-031-121815-
/O.CAN.KPIH.WS.W.0007.000000T0000Z-111112T1800Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY
1011 AM MST SAT NOV 12 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 



$$

IDZ017-019>025-121815-
/O.CON.KPIH.WW.Y.0022.000000T0000Z-111112T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
1011 AM MST SAT NOV 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH THIS MORNING.

* MAIN IMPACT...1 TO 3 INCHES IS LIKELY WITH UP TO 6 INCHES NEAR 
  MOUNTAIN PASSES. BLOWING AND DRIFTING SNOW IS ALSO LIKELY. 
  SLICK ROAD CONDITIONS ARE LIKELY. 

* LOCATIONS INCLUDE...REXBURG...IDAHO FALLS...DRIGGS... 
  POCATELLO...BURLEY...SODA SPRINGS...PRESTON AND MONTPELIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Nov 11, 2:08 PM MST, 1 minute earlier.

Area forecast discussion, Nov 11, 2:08 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MST FRI NOV 11 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

A SIGNIFICANT WINTER STORM WILL ARRIVE TONIGHT. EXPECT MOST OF THE
AREA TO SEE SNOW FROM THIS SYSTEM. THE STRETCH FROM ABOVE KETCHUM
TO STANLEY WILL HAVE THE LARGEST IMPACT. THIS AREA WILL SEE AROUND
6 INCHES OF SNOW COMBINED WITH GUSTY WINDS BEGINNING THIS EVENING
AND PERSISTING INTO EARLY SATURDAY MORNING. SURROUNDING RIDGETOPS
COULD SEE UP TO A FOOT OF SNOW. ELEVATIONS BELOW KETCHUM WILL SEE 2
TO 4 INCHES OF SNOW...BUT GUSTY WINDS COULD CREATE HIGHER DRIFTS.
THE AREA FROM CHALLIS TO ARCO WILL HAVE THE LEAST IMPACT WITH ONLY
AN INCH OR SO EXPECTED DUE TO VARIOUS SHADOWING EFFECTS.
ELSEWHERE...SNOW WILL BEGIN AFTER MIDNIGHT AND LAST THROUGH MUCH
OF THE MORNING BEFORE ENDING IN THE EARLY AFTERNOON. VALLEY
LOCATIONS INCLUDING THE SNAKE PLAIN WILL SEE 1 TO 3 INCHES OF
SNOW. SOME RAIN IS POSSIBLE ON THE ONSET...BUT SHOULD QUICKLY
SWITCH OVER TO SNOW. RIDGETOP LEVEL WILL SEE UP TO 6 INCHES OF
SNOW. STRONG WINDS WILL BE DEVELOPING THROUGHOUT THE NIGHT AND
INTO SATURDAY MORNING. THESE WINDS COMBINED WITH ANY ACCUMULATION
ON ROADS COULD PRODUCE VERY SLICK CONDITIONS. ONCE THE SNOW
STOPS...STRONG WINDS ARE EXPECTED FOR THE AFTERNOON THROUGH THE
SNAKE PLAIN AND INTERSTATE 84 INTO UTAH. SUSTAINED WINDS OF 35 MPH
WITH GUSTS TO 50 MPH ARE LIKELY WITH BLOWING AND DRIFTING SNOW IN
THESE AREAS. WINDS OF UP TO 40 MPH ARE LIKELY EAST OF THIS AREA
OVER THE EASTERN HIGHLANDS DOWN TO BEAR LAKE. BOTTOM
LINE...EXPECT VERY DIFFICULT TRAVELING ACROSS EAST IDAHO ON
SATURDAY.

EXPECT A 12 HOUR BREAK BEFORE THE NEXT SYSTEM ARRIVES FROM THE
NORTHWEST SATURDAY NIGHT AND SUNDAY. THIS SYSTEM DOES NOT APPEAR
TO HAVE AS MUCH MOISTURE TO WORK WITH AND IS NOT QUITE AS STRONG.
AREAS IN THE SNAKE PLAIN WILL LIKELY SEE AN INCH OR LESS FROM THIS
SYSTEM WHILE OTHER LOCATIONS WILL SEE 1 TO 3 INCHES...PERHAPS 5 INCHES
NEAR RIDGETOP. WINDS WILL BE MUCH LESS BUT STILL BRISK WITH GUSTS
TO 30 MPH POSSIBLE. THIS SYSTEM SHOULD MOVE AWAY FROM THE AREA
SUNDAY AFTERNOON WITH SOME ISOLATED TO SCATTERED SNOW SHOWERS
POSSIBLE SUNDAY NIGHT...MAINLY AFFECTING RIDGETOPS WITH LIGHT
ACCUMULATIONS.

VALLE

.LONG TERM...MONDAY THROUGH FRIDAY.
SOME DIFFERENCES IN MODELS CONTINUE THROUGH THE LONG TERM PERIOD
WITH DIFFERING DAYS FOR PRECIPITATION IN BOTH THE EUROPEAN AND GFS
MODELS.  NORTHWEST FLOW ALOFT THROUGH WEDNESDAY.  GFS BRINGS IN A
SYSTEM TUESDAY AND HAS THAT AS THE WETTEST DAY AND FOLLOWED THAT IN
GRIDS.  THEN BRINGS IN UPPER TROF WITH MORE PRECIPITATION THURSDAY
AND FRIDAY AND MUCH COOLER TEMPERATURES WITH COLD FRONT BY FRIDAY.
EUROPEAN MUCH DRIER TUESDAY BUT SIMILAR IN COLD FRONTAL PASSAGE
THURSDAY AND COLDER ON FRIDAY.
GK

&&

.AVIATION...VFR CONDITIONS EXPECTED UNTIL MIDNIGHT LOCAL BUT THEN
APPROACH OF STRONG COLD FRONT SHOULD CHANGE CONDITIONS RAPIDLY AND
EXPECT PERIOD OF IFR CONDITIONS IN SNOW...BLOWING SNOW AND STRONG
WINDS SATURDAY MORNING WITH THE STRONG WINDS CONTINUING THROUGH THE
DAY ON SATURDAY.  EXPECT SNOW TO END BY NOON SATURDAY AT THE
BYI...PIH AND IDA TAF SITES BUT 25 TO 35 KNOT SUSTAINED WINDS SHOULD
CONTINUE THROUGH THE DAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM TO 5 PM MST SATURDAY IDZ017-020>023.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST
SATURDAY IDZ017-019>025.

WIND ADVISORY FROM 11 AM TO 5 PM MST SATURDAY IDZ023-025.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
SATURDAY IDZ018.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
SATURDAY BELOW 6500 FEET FOR THE IDZ031.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
SATURDAY ABOVE 6500 FEET FOR THE IDZ031.

&&
Hazardous weather outlook, Nov 11, 3:40 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
340 AM MST FRI NOV 11 2011

IDZ017>025-031-032-121045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
340 AM MST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A QUICK MOVING STORM SYSTEM WILL MOVE INTO EASTERN IDAHO TONIGHT.
RAIN CHANGING TO SNOW WILL MOVE INTO THE CENTRAL MOUNTAINS THIS
EVENING...THEN SPREAD SOUTHEAST QUICKLY TOWARD SUNRISE. WHERE SNOW
OCCURS ESPECIALLY AT HIGHER ELEVATIONS...A SMALL WINDOW OF BLOWING
AND DRIFTING SNOW IS EXPECTED. WINDS WILL BEGIN TO RAMP UP
ESPECIALLY AFTER MIDNIGHT WITH 20-35 MPH IN THE MOUNTAINS AND
10-20 MPH IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL SHIFT TO THE SNAKE PLAIN AND POINTS SOUTH AND
EAST ON SATURDAY. SNOWFALL WILL QUICKLY SHIFT TO THE SOUTHERN AND
EASTERN MOUNTAINS DURING THE DAY. SUSTAINED WINDS OF 20-35 MPH
WILL BE COMMON...WITH WINDS OF 40MPH AND POSSIBLY HIGHER ACROSS
THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. THIS IS WHERE A HIGH WIND
WATCH HAS BEEN ISSUED.

SNOWFALL AMOUNTS WILL BE HIGHEST IN THE WESTERN RANGES OF THE
CENTRAL MOUNTAINS AS WELL AS THE EASTERN/SOUTHEASTERN MOUNTAINS.
THESE AREAS WILL SEE 2-6 INCHES OF SNOW. FOR OTHER MOUNTAINOUS
AREAS...1-3 INCHES IS FORECAST. FOR THE SNAKE PLAIN...AN INCH OR
LESS IS FORECAST ALTHOUGH THE SOUTHERN AND EASTERN BENCHES WILL
SEE UP TO 2 INCHES. SOME BLOWING AND DRIFTING OF SNOW IS LIKELY
MAINLY IN THE MOUNTAINS.

WE WILL SEE PERIODIC WAVES OF RAIN AND SNOW...MAINLY AFFECTING THE
MOUNTAINS THROUGH THE REST OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:56 AM MSTHigh Wind WatchPIH10 hr
Nov 11, 2:08 PM MSTHigh Wind WarningPIH23 hr
Nov 11, 2:08 PM MSTWind AdvisoryPIH26 hr
Nov 11, 2:09 PM MSTWinter Weather AdvisoryPIH24 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.